MAUDE Adverse Event Report: NOVASTEP NEXIS T25-S 1/4" SCREWDRIVER TIP

NOVASTEP NEXIS T25-S 1/4" SCREWDRIVER TIP
Model Number NEXIS T25-S 1/4" SCREWDRIVER TIP
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Description : nexis t25-s 1/4" screwdriver tip - version a.Batch number : f00037.Lot of xsd06003.Analysis of the batch : 154 parts.State of the stock on (b)(6) 2020: all parts have been put on the market except only one still in stock.No breakage defect on the other parts of this batch.Customer complaint : (b)(4).Investigation : we have conducted a batch file check, an analysis of the material certificate (chemical composition, hardness) and checked the dimensional characteristics of the received piece.The analyses did not show any discrepancy compared to the manufacturing specifications that could generate a particular breakage risk.
 
Event or Problem Description
Surgery of (b)(6) 2020, (b)(6)." instrument breakage: occurred at the end of the intervention when the surgeon tried to insert a screw head in a cortex.The surgery was carried out correctly except for the implantation of the 3rd screw.This screw has not been inserted enough, which can annoy the patient.The surgeon used another instrument to remove the screw but it was not possible.A follow-up is done to ensure that the full arthrodesis is done.In case of the third screw head is too annoying, a new surgery will be planned for removal of it.Customer complaint : (b)(4).
 
Additional Manufacturer Narrative
The analysis performed on the breaking area and its shape suggest that the tip was inserted in a depth of 2mm in the screw, although the theoretical max depth is 3.2mm.A control has been performed on 3 screwdrivers of the same batch in association with the reference screw used for the control at arrival.The depth of insertion was between 2.87 and 2.96 mm.These elements do not support the theory telling that the insufficient insertion would be due to a defect of the implied device.The screw being implanted when the incident occurred has been identified.The dhr do not mention any non-conformity in regard to specifications.This suggests that the potential insufficient insertion wouldn't neither be due to a defect of the screw.Patient statement : current patient's state of health: no pain, excellent consolidation - no need to remove the implant.Mdr closed.
 
Event or Problem Description

Brand Name
NEXIS T25-S 1/4" SCREWDRIVER TIP
Common Device Name
SCREWDRIVER TIP
Manufacturer (Section D)
NOVASTEP
espace performance iii
bâtiment p
saint-grégoire, 35769
FR  35769
MDR Report Key10257363
Report Number3010673777-2020-00001
Device Sequence Number11699552
Product Code HWE
UDI-Device Identifier03700879509761
UDI-Public03700879509761
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K143229
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNEXIS T25-S 1/4" SCREWDRIVER TIP
Device Catalogue NumberXSD06003
Device Lot NumberF00037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer06/18/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;